3 doctors weighed in:

I have BAD itching on the tops of my big toes in the evenings but skin looks fine. I've been taking terbinafine for two weeks for fungal nail infection (in both big toes) and also using loceryl. It's absolutely maddening. Is it to do with the medication?

3 doctors weighed in
Dr. Susan Arnoult
Family Medicine
2 doctors agree

In brief: Probably not

The itching probably has more to do with the fungal infection.
I would take 25 - 50 mg of benedryl at night to help the itching. Cool compresses with Domeboro solution may help as well. Benedryl cream is another options.

In brief: Probably not

The itching probably has more to do with the fungal infection.
I would take 25 - 50 mg of benedryl at night to help the itching. Cool compresses with Domeboro solution may help as well. Benedryl cream is another options.
Dr. Susan Arnoult
Dr. Susan Arnoult
Thank
2 comments
Dr. Jeffrey Kass
If the itching is maddening as you state, I would stop both medications and find out. This is not like a bacterial infection that NEEDS an antibiotic or it gets worse. Many people pulse the oral lamisil anyway. Stop the medication and see if the itch goes away. In meantime, follow above as per Dr. Arnoult.
Dr. Scott Keith
Itching is a known side effect of the medication. It might be easier and potentially safer to just try another medication.
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors